Lipschitz stability in the determination of the principal part of a parabolic equation
ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 3, pp. 525-554.

Let y(h)(t,x) be one solution to

t y(t,x)- i,j=1 n j (a ij (x) i y(t,x))=h(t,x),0<t<T,xΩ
with a non-homogeneous term h, and y| (0,T)×Ω =0, where Ω n is a bounded domain. We discuss an inverse problem of determining n(n+1)/2 unknown functions a ij by { ν y(h )| (0,T)×Γ 0 , y(h )(θ,·)} 1 0 after selecting input sources h 1 ,...,h 0 suitably, where Γ 0 is an arbitrary subboundary, ν denotes the normal derivative, 0<θ<T and 0 . In the case of 0 =(n+1) 2 n/2, we prove the Lipschitz stability in the inverse problem if we choose (h 1 ,...,h 0 ) from a set {C 0 ((0,T)×ω)} 0 with an arbitrarily fixed subdomain ωΩ. Moreover we can take 0 =(n+3)n/2 by making special choices for h , 1 0 . The proof is based on a Carleman estimate.

DOI : https://doi.org/10.1051/cocv:2008043
Classification : 35R30,  35K20
Mots clés : inverse parabolic problem, Carleman estimate, Lipschitz stability
@article{COCV_2009__15_3_525_0,
     author = {Yuan, Ganghua and Yamamoto, Masahiro},
     title = {Lipschitz stability in the determination of the principal part of a parabolic equation},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {525--554},
     publisher = {EDP-Sciences},
     volume = {15},
     number = {3},
     year = {2009},
     doi = {10.1051/cocv:2008043},
     zbl = {1182.35238},
     mrnumber = {2542571},
     language = {en},
     url = {www.numdam.org/item/COCV_2009__15_3_525_0/}
}
Yuan, Ganghua; Yamamoto, Masahiro. Lipschitz stability in the determination of the principal part of a parabolic equation. ESAIM: Control, Optimisation and Calculus of Variations, Tome 15 (2009) no. 3, pp. 525-554. doi : 10.1051/cocv:2008043. http://www.numdam.org/item/COCV_2009__15_3_525_0/

[1] R.A. Adams, Sobolev Spaces. Academic Press, New York (1975). | MR 450957 | Zbl 0314.46030

[2] K.A. Ames and B. Straughan, Non-standard and Improperly Posed Problems. Academic Press, San Diego (1997).

[3] L. Baudouin and J.-P. Puel, Uniqueness and stability in an inverse problem for the Schrödinger equation. Inverse Probl. 18 (2002) 1537-1554. | MR 1955903 | Zbl 1023.35091

[4] M. Bellassoued, Global logarithmic stability in inverse hyperbolic problem by arbitrary boundary observation. Inverse Probl. 20 (2004) 1033-1052. | MR 2087978 | Zbl 1061.35162

[5] M. Bellassoued and M. Yamamoto, Logarithmic stability in determination of a coefficient in an acoustic equation by arbitrary boundary observation. J. Math. Pures Appl. 85 (2006) 193-224. | MR 2199012 | Zbl 1091.35112

[6] H. Brezis, Analyse Fonctionnelle. Masson, Paris (1983). | MR 697382 | Zbl 0511.46001

[7] A.L. Bukhgeim, Introduction to the Theory of Inverse Probl. VSP, Utrecht (2000). | Zbl 0653.35001

[8] A.L. Bukhgeim and M.V. Klibanov, Global uniqueness of a class of multidimensional inverse problems. Soviet Math. Dokl. 24 (1981) 244-247. | Zbl 0497.35082

[9] D. Chae, O.Yu. Imanuvilov and S.M. Kim, Exact controllability for semilinear parabolic equations with Neumann boundary conditions. J. Dyn. Contr. Syst. 2 (1996) 449-483. | MR 1420354 | Zbl 0946.93007

[10] J. Cheng and M. Yamamoto, One new strategy for a priori choice of regularizing parameters in Tikhonov's regularization. Inverse Probl. 16 (2000) L31-L38. | MR 1776470 | Zbl 0957.65052

[11] P.G. Danilaev, Coefficient Inverse Problems for Parabolic Type Equations and Their Application. VSP, Utrecht (2001).

[12] A. Elayyan and V. Isakov, On uniqueness of recovery of the discontinuous conductivity coefficient of a parabolic equation. SIAM J. Math. Anal. 28 (1997) 49-59. | MR 1427727 | Zbl 0870.35124

[13] M.M. Eller and V. Isakov, Carleman estimates with two large parameters and applications. Contemp. Math. 268 (2000) 117-136. | MR 1804792 | Zbl 0973.35042

[14] C. Fabre, J.-P. Puel and E. Zuazua, Approximate controllability of the semilinear heat equation. Proc. Royal Soc. Edinburgh 125A (1995) 31-61. | MR 1318622 | Zbl 0818.93032

[15] A.V. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations, in Lecture Notes Series 34, Seoul National University, Seoul, South Korea (1996). | MR 1406566 | Zbl 0862.49004

[16] D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order. Springer-Verlag, Berlin (2001). | MR 1814364 | Zbl 1042.35002

[17] R. Glowinski and J.L. Lions, Exact and approximate controllability for distributed parameter systems. Acta Numer. 3 (1994) 269-378. | MR 1288099 | Zbl 0838.93013

[18] L. Hörmander, Linear Partial Differential Operators. Springer-Verlag, Berlin (1963). | MR 404822 | Zbl 0108.09301

[19] O.Yu. Imanuvilov, Controllability of parabolic equations. Sb. Math. 186 (1995) 879-900. | MR 1349016 | Zbl 0845.35040

[20] O.Yu. Imanuvilov and M. Yamamoto, Lipschitz stability in inverse parabolic problems by the Carleman estimate. Inverse Probl. 14 (1998) 1229-1245. | MR 1654631 | Zbl 0992.35110

[21] O.Yu. Imanuvilov and M. Yamamoto, Global Lipschitz stability in an inverse hyperbolic problem by interior observations. Inverse Probl. 17 (2001) 717-728. | MR 1861478 | Zbl 0983.35151

[22] O.Yu. Imanuvilov and M. Yamamoto, Carleman estimate for a parabolic equation in a Sobolev space of negative order and its applications, in Control of Nonlinear Distributed Parameter Systems, Marcel Dekker, New York (2001) 113-137. | MR 1817179 | Zbl 0977.93041

[23] O.Yu. Imanuvilov and M. Yamamoto, Determination of a coefficient in an acoustic equation with a single measurement. Inverse Probl. 19 (2003) 151-171. | MR 1964256 | Zbl 1020.35117

[24] O.Yu. Imanuvilov and M. Yamamoto, Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semilinear parabolic equations. Publ. RIMS Kyoto Univ. 39 (2003) 227-274. | MR 1987865 | Zbl 1065.35079

[25] V. Isakov, Inverse Problems for Partial Differential Equations. Springer-Verlag, Berlin (1998), (2005). | MR 1482521 | Zbl 0908.35134

[26] V. Isakov and S. Kindermann, Identification of the diffusion coefficient in a one-dimensional parabolic equation. Inverse Probl. 16 (2000) 665-680. | MR 1766227 | Zbl 0962.35188

[27] M. Ivanchov, Inverse Problems for Equations of Parabolic Type. VNTL Publishers, Lviv, Ukraine (2003). | MR 2406459 | Zbl 1147.35110

[28] A. Khaĭdarov, Carleman estimates and inverse problems for second order hyperbolic equations. Math. USSR Sbornik 58 (1987) 267-277. | MR 854975 | Zbl 0656.35146

[29] M.V. Klibanov, Inverse problems in the “large” and Carleman bounds. Diff. Equ. 20 (1984) 755-760. | Zbl 0573.35083

[30] M.V. Klibanov, Inverse problems and Carleman estimates. Inverse Probl. 8 (1992) 575-596. | MR 1178231 | Zbl 0755.35151

[31] M.V. Klibanov, Estimates of initial conditions of parabolic equations and inequalities via lateral Cauchy data. Inverse Probl. 22 (2006) 495-514. | MR 2216411 | Zbl 1094.35139

[32] M.V. Klibanov and A.A. Timonov, Carleman Estimates for Coefficient Inverse Problems and Numerical Applications. VSP, Utrecht (2004). | MR 2126149 | Zbl 1069.65106

[33] M.V. Klibanov and M. Yamamoto, Lipschitz stability of an inverse problem for an accoustic equation. Appl. Anal. 85 (2006) 515-538. | MR 2213073 | Zbl 1274.35413

[34] M1986). | Zbl 0593.35003

[35] J.L. Lions and E. Magenes, Non-homogeneous Boundary Value Problems and Applications. Springer-Verlag, Berlin (1972). | Zbl 0223.35039

[36] L.E. Payne, Improperly Posed Problems in Partial Differential Equations. SIAM, Philadelphia (1975). | MR 463736 | Zbl 0302.35003

[37] A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, New York (1983). | MR 710486 | Zbl 0516.47023

[38] J.C. Saut and B. Scheurer, Unique continuation for some evolution equations. J. Diff. Eq. 66 (1987) 118-139. | MR 871574 | Zbl 0631.35044

[39] E.J.P.G. Schmidt and N. Weck, On the boundary behavior of solutions to elliptic and parabolic equations - with applications to boundary control for parabolic equations. SIAM J. Contr. Opt. 16 (1978) 593-598. | MR 497464 | Zbl 0388.93027

[40] M. Yamamoto, Uniqueness and stability in multidimensional hyperbolic inverse problems. J. Math. Pures Appl. 78 (1999) 65-98. | MR 1671221 | Zbl 0923.35200

[41] M. Yamamoto and J. Zou, Simultaneous reconstruction of the initial temperature and heat radiative coefficient. Inverse Probl. 17 (2001) 1181-1202. | MR 1861508 | Zbl 0987.35166